Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 

 

${\text{PSL}}_2 \left( q \right)$ and extensions of ${\mathbf{Q}}\left( x \right)$


Author: Helmut Völklein
Journal: Bull. Amer. Math. Soc. 24 (1991), 145-153
MSC (1985): Primary 11G35, 12F10, 14E20, 14G05, 20B25, 20C25
MathSciNet review: 1060151
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [RGTY] M. Aschbacher et al., (eds.), Proceedings of the Rutgers group theory year 1983/84, Cambridge Univ. Press, 1984.
  • [CP] J. H. Conway and R. A. Parker, On the Hurwitz number of arrays of group elements, preprint.
  • M. Fried, Fields of definition of function fields and Hurwitz families—groups as Galois groups, Comm. Algebra 5 (1977), no. 1, 17–82. MR 0453746
  • Mike Fried, Combinatorial computation of moduli dimension of Nielsen classes of covers, Graphs and algorithms (Boulder, CO, 1987) Contemp. Math., vol. 89, Amer. Math. Soc., Providence, RI, 1989, pp. 61–79. MR 1006477, 10.1090/conm/089/1006477
  • [FrTh] M. D. Fried and J. G. Thompson, The Hurwitz monodromy group H(4) and modular curves, preprint.
  • Michael D. Fried and Helmut Völklein, The inverse Galois problem and rational points on moduli spaces, Math. Ann. 290 (1991), no. 4, 771–800. MR 1119950, 10.1007/BF01459271
  • [F1] W. Feit, Rigidity of ${\rm Aut}({\rm PSL}\sb 2(p\sp 2))$, $p\equiv±2$ $({\rm mod}\,5),\;p\not= 2$, Proceedings of the Rutgers Group Theory Year 1983/84 (M. Aschbacher et. al., eds.), Cambridge Univ. Press, 1984.
  • Walter Feit, Some finite groups with nontrivial centers which are Galois groups, Group theory (Singapore, 1987) de Gruyter, Berlin, 1989, pp. 87–109. MR 981836
  • W. Feit and P. Fong, Rational rigidity of 𝐺₂(𝑝) for any prime 𝑝>5, Proceedings of the Rutgers group theory year, 1983–1984 (New Brunswick, N.J., 1983–1984) Cambridge Univ. Press, Cambridge, 1985, pp. 323–326. MR 817266
  • Gudrun Hoyden-Siedersleben, Realisierung der Jankogruppen 𝐽₁ und 𝐽₂ als Galoisgruppen über 𝑄, J. Algebra 97 (1985), no. 1, 17–22 (German). MR 812166, 10.1016/0021-8693(85)90070-5
  • B. Huppert, Endliche Gruppen. I, Die Grundlehren der Mathematischen Wissenschaften, Band 134, Springer-Verlag, Berlin-New York, 1967 (German). MR 0224703
  • David C. Hunt, Rational rigidity and the sporadic groups, J. Algebra 99 (1986), no. 2, 577–592. MR 837564, 10.1016/0021-8693(86)90047-5
  • Gunter Malle, Exceptional groups of Lie type as Galois groups, J. Reine Angew. Math. 392 (1988), 70–109. MR 965058, 10.1515/crll.1988.392.70
  • Gunter Malle, Some unitary groups as Galois groups over 𝑄, J. Algebra 131 (1990), no. 2, 476–482. MR 1058559, 10.1016/0021-8693(90)90188-T
  • [Malle3] G. Malle, Realisierung von Gruppen PSL2(q) and SL2(q) als Galoisgruppen über Q, Diplomarbeit, Karlsruhe, 1984.
  • G. Malle and B. H. Matzat, Realisierung von Gruppen 𝑃𝑆𝐿₂(𝐹_{𝑝}) als Galoisgruppen über 𝑄, Math. Ann. 272 (1985), no. 4, 549–565 (German). MR 807290, 10.1007/BF01455866
  • B. Heinrich Matzat, Konstruktive Galoistheorie, Lecture Notes in Mathematics, vol. 1284, Springer-Verlag, Berlin, 1987 (German). MR 1004467
  • B. Heinrich Matzat, Zwei Aspekte konstruktiver Galoistheorie, J. Algebra 96 (1985), no. 2, 499–531 (German). MR 810543, 10.1016/0021-8693(85)90024-9
  • Kuang-yen Shih, On the construction of Galois extensions of function fields and number fields, Math. Ann. 207 (1974), 99–120. MR 0332725
  • [Th1] J. G. Thompson, Some finite groups which appear as ${\rm Gal}\,L/K$, where $K\subseteq Q(µ\sbn)$, J. Algebra 89 (1984), 437-449.
  • J. G. Thompson, 𝑃𝑆𝐿₃ and Galois groups over 𝑄, Proceedings of the Rutgers group theory year, 1983–1984 (New Brunswick, N.J., 1983–1984) Cambridge Univ. Press, Cambridge, 1985, pp. 309–319. MR 817264
  • J. G. Thompson, Primitive roots and rigidity, Proceedings of the Rutgers group theory year, 1983–1984 (New Brunswick, N.J., 1983–1984) Cambridge Univ. Press, Cambridge, 1985, pp. 327–350. MR 817267
  • J. G. Thompson, Rational rigidity of 𝐺₂(5), Proceedings of the Rutgers group theory year, 1983–1984 (New Brunswick, N.J., 1983–1984) Cambridge Univ. Press, Cambridge, 1985, pp. 321–322. MR 817265

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1985): 11G35, 12F10, 14E20, 14G05, 20B25, 20C25

Retrieve articles in all journals with MSC (1985): 11G35, 12F10, 14E20, 14G05, 20B25, 20C25


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1991-15972-0